MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-6-20-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto was returned for analysis.The concerto implant coil pushwire was found to be broken into two segments.The first segment was broken at break indicator with release wire intact.The second segment was broken at distal end of pushwire with release wire protruding ~0.6cm from broken distal end.The implant coil was found to be detached and not returned.Under the microscope, the coin was not found to be located against the lumen stop, and the shield coil was found to be present.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the root cause could not be determined.The returned pushwire was found to be broken.It is possible that the damage to the pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance; however, the root cause could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of concerto resistance in a catheter during a procedure.The concerto was not implanted in the patient.There were no reports of patient injury.The devices had been prepared and used per the instructions for use (ifu).A continuous flushed was not used during the procedure.The concerto was returned and the pushwire was observed to be separated.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8512647
Report Number2029214-2019-00345
Device Sequence Number16590379
Product Code KRD
UDI-Device Identifier00847536013582
UDI-Public00847536013582
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model NumberNV-6-20-HELIX
Device Lot NumberA411820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date04/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1